KudoZ home » English » Medical: Pharmaceuticals

a sentence

English translation: Caused or resulted in

Advertisement

Login or register (free and only takes a few minutes) to participate in this question.

You will also have access to many other tools and opportunities designed for those who have language-related jobs
(or are passionate about them). Participation is free and the site has a strict confidentiality policy.
14:30 Mar 30, 2007
English to English translations [PRO]
Medical - Medical: Pharmaceuticals
English term or phrase: a sentence
I'm proofreading an article titled "Photodegradation and in vitro photosensitizing activity of 4-acetylaminophenylacetic acid, an antirheumatic drug". This a sentence I would like to change, as it seems to me that a drug cannot show an erythema, but somehow cause one. Maybe I'm wrong, but I'd rather hear the opinion of someone else.

"On photopatch testing with UVA irradiation ACT showed erythema 1 day after irradiation for a 52-year-old patient"

My proposal:

"On photopatch testing with UVA irradiation, a 52-year-old patient showed erythema 1 day after irradiation with ACT. "

I'm still not sure about the rendering, because here it sounds as if the patient was irradiated with the drug. Maybe:

"On photopatch testing with UVA irradiation, a 52-year-old patient showed erythema with ACT 1 day after irradiation . "

Thank you very much in advance
Yvonne Becker
Local time: 07:45
English translation:Caused or resulted in
Explanation:
On photopatch testing with UVA irradiation, ACT caused/resulted in erythema 1 day after irradiation for a 52-year-old patient
Selected response from:

kmtext
United Kingdom
Local time: 12:45
Grading comment
Thanks a lot
4 KudoZ points were awarded for this answer

Advertisement


Summary of answers provided
4Caused or resulted inkmtext
3 +1In photopatch testing of ACT with UVA irradiation
Mark Nathan


Discussion entries: 2





  

Answers


8 mins   confidence: Answerer confidence 3/5Answerer confidence 3/5 peer agreement (net): +1
In photopatch testing of ACT with UVA irradiation


Explanation:
a fifty-two year old patient developed erythema the following day.



--------------------------------------------------
Note added at 10 mins (2007-03-30 14:40:24 GMT)
--------------------------------------------------

The drug is tested by irradiation; the patient is not irradiated with the drug.

Mark Nathan
France
Local time: 13:45
Native speaker of: Native in EnglishEnglish
PRO pts in category: 4

Peer comments on this answer (and responses from the answerer)
agree  Jörgen Slet: "The drug is tested *in combination* with irradiation" is how I would put it :) but the proposed answer sounds fine.
5 hrs

neutral  Antonia Toth: the patient underwent a photopatch testing, not the drug -e.g. http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&d...
1 day2 hrs
Login to enter a peer comment (or grade)

18 hrs   confidence: Answerer confidence 4/5Answerer confidence 4/5
Caused or resulted in


Explanation:
On photopatch testing with UVA irradiation, ACT caused/resulted in erythema 1 day after irradiation for a 52-year-old patient

kmtext
United Kingdom
Local time: 12:45
Works in field
Native speaker of: Native in EnglishEnglish, Native in GaelicGaelic
PRO pts in category: 12
Grading comment
Thanks a lot
Login to enter a peer comment (or grade)




Return to KudoZ list


KudoZ™ translation help
The KudoZ network provides a framework for translators and others to assist each other with translations or explanations of terms and short phrases.



See also:



Term search
  • All of ProZ.com
  • Term search
  • Jobs
  • Forums
  • Multiple search